Skip to content

    Announcements

    Attention All WebMD Community Members:

    These message boards are closed to posting. Please head on over to our new WebMD Message Boards to check out and participate in the great conversations taking place: https://messageboards.webmd.com/

    Your new WebMD Message Boards are now open!

    Making the move is as easy as 1-2-3.

    1. Head over to this page: https://messageboards.webmd.com/health-conditions/f/add-adhd/

    2. Choose the tag from the drop-down menu that clicks most with you (and add it to any posts you create so others can easily find and sort through posts)

    3. Start posting

    Have questions? Email us anytime at CommunityManagemen[email protected]

    Confusion about Adhd Medication
    avatar
    stregoi posted:
    Hi, a great ressource here for ADHD, i hope someone, can help with some suggestion about how to deal with medication. any help will be appreciated.

    I am a 35 male, diagnosed with ADHD, for 4 months ago. I do work as a doctor, taking my residency in Orthopedic surgery. Due to the stress at work, my symptoms were aggraving, and i was at the point of loosing my residency. Thats why i seeked help, at a psychologist and a psychiatrist, who diagnosed me with ADHD.

    1) i startede with 5 mg Ritalin, increasing to 20 mg x 1, which was the optimal dose. then i started to took it 3 times a day. It was very good. but i was interessted in taking a drug that lasts a long time so i do not need to take it many times.

    2) My psychiatrist, changed me to Concerta 18 mg x 2, and then increased 36 mg x 2. But i could feel nothing at all. i felt kind of depressed.

    3) My psychiatrist changed me back to Ritalin long long lasting, this time, 50 mg x 3 a dag. i had no sideffects, and it was working i got more productiv, and the inner and outer restless disapeared, so i could sit and study quitly and focused. the problem is that i have to take it every 3,5 hours, which is not optimal at work, and after 3-4 weeks i startes to get ticks in my eyes and takycardia.

    4) lately my psychatrist changed med to Vyvanse 50 mg x 1 and Ritalin 10 mg as a supplement as needed. the problem is i cannot feel any changes with Vyvanse, other than no apetite, i feel alot of inner and outer restless, i cannot sit and study, i start procrostinate. but as soon as i take 20 mg Ritalin. after like 25-30 min. my body quites, no resless legs, no inner anxiete.

    My questions are:
    - should i increase Vyvanse to 70 mg ?
    - Is it better to go back long lasting Ritalin ?
    - i have night shifts sometimes ( 15:30 - 09:00) ... who should i take medication there ?

    Sorryl, but i feel kind of lost, kind of desperat, because i know that the medication works, i just cannot fint the right way to take it, and my psychiastrit are not that much help.
    I hope you can give me some suggestions.
    Thank you.


    Featuring Experts

    My foray into the field of ADHD began by chance. In 1999, I picked up a library book about the brain. And what I read changed my life and my husband&#...More

    Helpful Tips

    Hello
    Great Discussion! More
    Was this Helpful?
    1 of 1 found this helpful

    Helpful Resources

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.